MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. HEARTSPAN® TRANSSEPTAL NEEDLE; TRANSSEPTAL TROCAR

MERIT MEDICAL SYSTEMS INC. HEARTSPAN® TRANSSEPTAL NEEDLE; TRANSSEPTAL TROCAR
Model Number 00884450489437
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during the ablation phase of a procedure, the patient developed atrial tachycardia and hypotension.An echocardiogram was performed and found the myocardial tissue had been perforated and pericardial effusion.The perforation was sealed and the procedure continued.Another effusion developed and the procedure discontinued.Only the left pulmonary veins were isolated during the procedure.The patient has not suffered consequences due to this incident.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
HEARTSPAN® TRANSSEPTAL NEEDLE
Common Device Name
TRANSSEPTAL TROCAR
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key16675234
Report Number3010665433-2023-00031
Device Sequence Number5282270
Product Code DRC
UDI-Device Identifier00884450489437
UDI-Public00884450489437
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Model Number00884450489437
Device Catalogue NumberFND-020-01/B
Device Lot NumberE2509243
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown